Alert archive / Texas / Red Flag Warnings in 2022
Red Flag Warning 2, NWS Fort Worth, TX
NWS Fort Worth, TX issued this red flag warning at Mar 17, 2022, 1:09 AM CDT for 10 counties in Texas. It took effect at Mar 17, 2022, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 17, 2022, 1:09 AM CDT (06:09 UTC)
- In effect from
- Mar 17, 2022, 12:00 PM CDT
- Expired
- Mar 17, 2022, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Fort Worth, TX
Counties Comanche County, TX, Eastland County, TX, Erath County, TX, Hamilton County, TX, Jack County, TX, Lampasas County, TX, Mills County, TX, Palo Pinto County, TX, Stephens County, TX, Young County, TX
The radar
The Dyess AFB radar (KDYX), 80 km from the middle of the area, began a volume at 06:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 6.2 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3027 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
551 WWUS84 KFWD 170609 RFWFWD URGENT - FIRE WEATHER MESSAGE National Weather Service Fort Worth TX 109 AM CDT Thu Mar 17 2022 ...Critical fire weather conditions expected today near and west of U.S. Highway 281... .Warm temperatures, dry conditions, and gusty southwest winds are expected Thursday afternoon, resulting in an increasing threat for wildfires. TXZ100-101-115-116-129-130-141>143-156-171900- /O.UPG.KFWD.FW.A.0002.220317T1700Z-220318T0000Z/ /O.NEW.KFWD.FW.W.0002.220317T1700Z-220318T0000Z/ Young-Jack-Stephens-Palo Pinto-Eastland-Erath-Comanche-Mills- Hamilton-Lampasas- 109 AM CDT Thu Mar 17 2022 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR VERY WARM TEMPERATURES...BREEZY SOUTHWEST WINDS...VERY LOW HUMIDITY...AND ABUNDANT DRY FUEL NEAR AND WEST OF U.S. HIGHWAY 281... The National Weather Service in Fort Worth has issued a Red Flag Warning for critical fire weather conditions, which is in effect from noon today to 7 PM CDT this evening. * AFFECTED AREA...Locations near and west of U.S. Highway 281. * TIMING...Thursday afternoon and early evening. * WINDS...Southwest 20 to 25 MPH with gusts up to 40 MPH. * RELATIVE HUMIDITY...As low as 13 percent. * TEMPERATURES...In the mid to lower 80s. * IMPACTS...Any fires that do develop will spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that extreme fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and dry vegetation can contribute to extreme fire behavior. Avoid all outside burning and welding today. Do not toss lit cigarette butts outside. Report wild fires to the nearest fire department or law enforcement office. && $$
1 follow-up statement
127 WWUS84 KFWD 171537 RFWFWD URGENT - FIRE WEATHER MESSAGE National Weather Service Fort Worth TX 1037 AM CDT Thu Mar 17 2022 ...Critical fire weather conditions expected today near and west of U.S. Highway 281... .Warm temperatures, dry conditions, and gusty southwest winds are expected Thursday afternoon, resulting in an increasing threat for wildfires. TXZ100-101-115-116-129-130-141>143-156-172345- /O.CON.KFWD.FW.W.0002.220317T1700Z-220318T0000Z/ Young-Jack-Stephens-Palo Pinto-Eastland-Erath-Comanche-Mills- Hamilton-Lampasas- 1037 AM CDT Thu Mar 17 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR VERY WARM TEMPERATURES...BREEZY SOUTHWEST WINDS...VERY LOW HUMIDITY...AND ABUNDANT DRY FUEL NEAR AND WEST OF U.S. HIGHWAY 281... * AFFECTED AREA...Locations near and west of U.S. Highway 281. * TIMING...Thursday afternoon and early evening. * WINDS...Southwest 20 to 25 MPH with gusts up to 40 MPH. * RELATIVE HUMIDITY...As low as 13 percent. * TEMPERATURES...In the mid to lower 80s. * IMPACTS...Any fires that do develop will spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that extreme fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and dry vegetation can contribute to extreme fire behavior. Avoid all outside burning and welding today. Do not toss lit cigarette butts outside. Report wild fires to the nearest fire department or law enforcement office. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this red flag warning went out at Mar 16, 6:51 PM CDT, 6 hours 18 minutes earlier.
Area forecast discussion, Mar 16, 6:51 PM CDT, 6 hours 18 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 651 PM CDT Wed Mar 16 2022 ...New Short Term, Aviation... .SHORT TERM... /NEW/ /Through Thursday Evening/ North and Central Texas are currently situated between two distinct features which show up well on satellite this evening; an upper low continuing east across the Southeast CONUS and a shortwave trough now entering the Four Corners. The resulting ridge aloft will provide nice weather through tonight with lows in the 50s under mostly clear skies. Tomorrow's weather will be noticeable windier as the pressure gradient tightens ahead of the approaching shortwave. A deep surface cyclone will move east across Northwest Texas during the day Thursday, with a dry line surging east through the western half of north Texas in the afternoon. Warm, dry and windy conditions west of the dry line will produce critical fire weather conditions for areas generally along and west of Highway 281. A Fire Weather Watch remains in effect for this region and a Red Flag Warning will likely be issued either this evening or on the night shift. Fire weather conditions will still be elevated for areas to the east of this line including the I-35 corridor. The next concern will revolve around convective initiation late Thursday, the timing and location of which still remain somewhat uncertain. A strong capping inversion should preclude convection for most of the afternoon. As height falls associated with the approaching shortwave arrive, however, along with its attendant cold front, thunderstorms will become more possible. The current thinking is that storms in or near the I-35 corridor will be isolated in nature and begin around sunset. Better coverage and overall chances of convection will be farther east across our east Texas counties, as well as along the Red River, where a much weaker cap will exist. So in general, better storm chances will be both east and north of the region, and the best chances for our area will not surprisingly be across our northeast zones. In all cases, a few storms will likely become severe with hail and damaging winds. Activity will exit to the east Thursday night as the Pacific front sweeps through. Gusty northwest winds can be expected late Thursday evening and into the overnight hours behind the front, with temperatures 5 to 10 degrees cooler than tonight. 30 && .LONG TERM... /Issued 241 PM CDT Wed Mar 16 2022/ /Friday through Wednesday/ The low pressure system that will bring storms on Thursday/Thursday night will lift towards the midwest on Friday. Cool and dry air will filter in behind the departing system resulting in more seasonal temperatures with lows in the 40s and highs in the 60s. An upper ridge will build in from the west Saturday yielding plenty of sun and warmer temperatures with highs in the 70s. Since the moisture return will be gradual, overnight lows Saturday will still cool into the 40s. Low level warm/moist advection will increase substantially Sunday/Sunday night in response to a deepening low pressure system in the west. Therefore, it will be warm and a bit more humid Sunday with highs ranging from the mid 70s to around 80 and lows Sunday night in the 50s. Warm air advection showers will likely begin across South and Central Texas Sunday night, spreading northward through the pre-dawn hours Monday. Large scale ascent will lead to mid level destabilization during the morning hours Monday as the upper low moves across New Mexico and far West Texas. Showers and thunderstorms should become more numerous though the day Monday and with precipitable water values in excess of 1 inch, some heavy rainfall will be possible. The best rain/storm chances will gradually shift eastward during the afternoon and evening with the arrival of a cold front, but the eastern zones will remain in the moist and most unstable air the longest and will have a potential for some strong to severe storms. Since the movement of the upper low and cold front are still uncertain this far out we will not get too specific on the severe weather details. All precipitation should slide east of the CWA by midday Tuesday with the arrival of much drier and subsident air, but some post frontal clouds may linger for much of the day, especially across the east. The air behind the cold front will be drier but not exceptionally cold so highs should still manage to warm into the 60s and 70s both Tuesday Wednesday with lows Tuesday night in the 40s. .Fire Weather... The threat for wildfires across the much of North and Central Texas has steadily increased this month due to a lack of appreciable rainfall and lingering dormant vegetation. As mentioned in the short term discussion, Thursday afternoon could see a critical fire threat near and west of US 281 as very warm, dry and breezy conditions set up behind an eastward mixing dryline. We have issued a Fire Weather Watch generally west of a line from Jacksboro to Lampasas. The fire threat will remain elevated in this same region Friday through Sunday due to warm and dry conditions but wind speeds should be slightly less than Thursday afternoon and humidity will slowly increase on Sunday. It does look like the increase in humidity and widespread rain on Monday will ease the fire concerns for much of next week. 79 && .AVIATION... /NEW/ /00Z TAFs/ VFR and south winds of 10-15 kt should continue tonight. MVFR cigs should arrive at KACT by 15Z Thursday, but will likely remain south and east of the DFW area due to veered flow aloft. Strong south winds will develop on Thursday with 30+ kt gusts a good possibility starting late morning. Isolated convection becomes possible starting around 18/00Z in the DFW Metroplex, with better coverage east and north of the region. 30 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 53 79 46 66 41 / 0 30 40 0 0 Waco 52 78 47 67 40 / 0 20 30 0 0 Paris 50 76 46 59 37 / 0 50 90 5 0 Denton 50 78 42 64 34 / 0 30 40 0 0 McKinney 51 76 46 64 37 / 0 30 50 0 0 Dallas 53 76 47 64 42 / 0 30 40 0 0 Terrell 50 76 46 63 38 / 0 40 60 0 0 Corsicana 52 76 49 65 41 / 0 40 50 0 0 Temple 51 79 46 69 38 / 5 20 20 0 0 Mineral Wells 51 84 42 67 37 / 0 10 10 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Thursday afternoon through Thursday evening for TXZ100-101-115-116-129-130-141>143-156. &&
Hazardous weather outlook, Mar 16, 3:32 PM CDT, 9 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 332 PM CDT Wed Mar 16 2022 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-171200- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 332 PM CDT Wed Mar 16 2022 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thunderstorm chances return to the area Thursday afternoon and Thursday night, as a cold front moves through the area. A few strong to severe storms with a threat for large hail and gusty winds will be possible mainly along and north of I-20 and east of US-281. Better thunderstorm chances return Sunday night into early week. The severe weather potential remains uncertain at this time due to uncertainties with system timing and environmental evolution. An elevated to critical threat for wildfires is expected west of US 281 Thursday afternoon with an elevated threat in the same area Friday through Sunday due to warm, breezy and dry conditions. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 1:10 AM CDT | Wind Advisory | FWD | Anderson, Bell, Bosque, Collin, Comanche, Cooke and 40 more | 39 hr |
Nearby
Red Flag Warnings in Texas, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.